Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 7, 2007, 7:05 PM EDT for Jefferson County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2007, 7:05 PM EDT (23:05 UTC)
- Expired
- Aug 7, 2007, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Jefferson County, PA
The radar
The State College radar (KCCX), 83 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 072310
FFWPBZ
PAC065-080200-
/X.NEW.KPBZ.FF.W.0019.070807T2305Z-070808T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
705 PM EDT TUE AUG 7 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 1000 PM EDT
* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. RADAR
ESTIMATES THAT AROUND 2 INCHES OF RAIN HAS FALLEN ALONG CATHERS RUN
AND TRUBY RUN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4119 7872 4118 7876 4116 7879 4124 7919
4130 7919 4132 7916 4136 7895 4132 7885
4122 7869
TIME...MOT...LOC 2305Z 273DEG 33KT 4129 7892
$$1 follow-up statement
000
WGUS71 KPBZ 080055
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
853 PM EDT TUE AUG 7 2007
PAC065-080103-
/X.CAN.KPBZ.FF.W.0019.000000T0000Z-070808T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON PA-
853 PM EDT TUE AUG 7 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JEFFERSON COUNTY IN
WEST CENTRAL PENNSYLVANIA...
LAT...LON 4119 7872 4118 7876 4116 7879 4124 7919
4130 7919 4132 7916 4136 7895 4132 7885
4122 7869
TIME...MOT...LOC 0053Z 273DEG 33KT 4123 7761
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:28 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 7, 2:28 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 228 PM EDT TUE AUG 7 2007 .SYNOPSIS... A FRONTAL BOUNDARY WILL WAVER ACROSS THE REGION INTO THURSDAY FRIDAY WITH UPPER LEVEL IMPULSES MOVING ALONG IT. THIS WILL KEEP VERY WARM AND HUMID CONDITIONS WITH PERIODS OF THUNDERSTORMS INTO LATE WEEK. THE FRONT WILL PUSH WELL SOUTH FOR THE WEEKEND WITH COOLER AND LESS HUMID CONDITIONS. && .NEAR TERM /THROUGH WEDNESDAY/... SATELLITE IMAGERY SHOWS UPPER LEVEL DISTURBANCE/CONVECTIVE COMPLEX CROSSING THE EASTERN GREAT LAKES/UPPER OHIO VALLEY. RADAR TRENDS SHOW COVERAGE OF SHWRS NUMEROUS/WIDESPREAD...BUT INTENSITY DECREASING...AND WITH CLOUD TOPS PER IR SATELLITE WARMING...THINK THIS TREND WILL CONTINUE FOR WEST CENTRAL PA. FURTHER SOUTH AND WEST...ISOLATED/SCATTERED SHWRS/TSTMS ARE DEVELOPING AS ENOUGH SFC HEATING HAS TAKEN PLACE TO BREAK CAPPED ATMOSPHERE. ALSO THINK THIS TREND WILL CONTINUE THRU THE AFTN. WITH THIS IN MIND...WILL KEEP POPS NUMEROUS NORTH AND SCATTERED SOUTH. RAINFALL RATES WITH THE NORTHERN COMPLEX ARE ALSO DIMINISHING...SO WILL NOT INCLUDE HEAVY RAIN WORDING...BUT A FEW STORMS COULD PRODUCE LOCAL AMOUNTS OF OVER AN INCH. PRECIP WILL DIMINISH OVERNIGHT AS THE IMPULSE EXITS THE REGION. FOR WEDNESDAY...ANOTHER WAVE WILL CROSS THE EASTERN LAKES IN WESTERLY FLOW ALOFT. THIS WAVE LOOKS WEAKER THAN THE ONE CROSSING TODAY...SO WILL USE GENERALLY SCATTERED POPS FOR MOST AREAS...WITH THE GREATEST COVERAGE ONCE AGAIN ACROSS WEST-CENTRAL PA. HOT/HUMID CONDITIONS WILL CONTINUE TO PREVAIL...WITH HEAT INDEX VALUES BETWEEN 95 AND 100 DEGREES WED AFTN. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... A VERY WARM AND MOIST AIR MASS WILL REMAIN SETTLED OVER THE REGION. SOUTHERLY FLOW WILL KEEP THE AREA UNDER HAZY, HOT AND HUMID CONDITIONS THROUGH THE PERIOD. A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING INSTABILITY TO THE REGION AS THEY RIDE ALONG A FRONTAL BOUNDARY STRETCHED ACROSS THE REGION. THIS INSTABILITY WILL GIVE THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY IN THE AFTERNOON AND EVENING HOURS. A STRONGER LOWER LEVEL SYSTEM WILL COME THROUGH THURSDAY NIGHT BRINGING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT ON THURSDAY INTO FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL MOVE INTO THE REGION BEHIND THE STRONG SYSTEM MOVING THROUGH ON FRIDAY. THIS WILL PROVIDE LESS HUMID AND MORE SEASONAL TEMPERATURES. THE POSSIBILITY OF RAIN WHILE WE ARE UNDER THIS HIGH PRESSURE WILL BE VERY SMALL SO WILL NOT INCLUDE IN THE FORECAST AT THIS TIME. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... MVFR TO LOW END VFR VISIBILITIES WILL PREVAIL IN HZ/BR THROUGH WEDNESDAY...WITH LOCAL IFR CONDITIONS IN/NEAR SHOWERS AND TSTMS THIS EVENING AND ONCE AGAIN WEDNESDAY AFTN/EVE. AREAS OF IFR TO VLIFR CONDITIONS ARE POSSIBLE OVERNIGHT TNGT AND WED MORNING IN LOW CEILINGS AND FOG. A BREAK IN THE ACTIVITY IS EXPECTED WED NIGHT INTO THE FIRST HALF OF THU. NEXT SFC LOW WILL MOVE THROUGH AREA THU NIGHT. THIS WILL BRING ANOTHER AREA OF SHWRS/TSTMS ACROSS THE AREA BY LATE THU AFTERNOON INTO FRI MORNING. AT THIS TIME MODELS SHOWING THIS SECOND SYSTEM BRINGING HEAVIER AND MORE WIDESPREAD ACTIVITY WITH LOWER CLOUDS AND VIS. FINALLY SOME RELIEF BY LATE FRIDAY AND INTO THE WEEKEND. HIGH PRESSURE WILL BRING VFR CONDITIONS FOR THE END OF THE LONG TERM. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 7, 8:31 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 831 AM EDT TUE AUG 7 2007 OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-030-WVZ001-002- 081000- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND- HANCOCK-BROOKE- 831 AM EDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS THE REGION. AN UPPER LEVEL DISTURBANCE WILL MOVE ALONG A STALLED FRONTAL BOUNDARY CAUSING THUNDERSTORMS TO DEVELOP. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. MDZ001-OHZ068-069-PAZ029-031-032-WVZ003-004-012-021>023-041-081000- GARRETT-NOBLE-MONROE-WASHINGTON-GREENE-FAYETTE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 831 AM EDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 1:19 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 119 PM EDT TUE AUG 7 2007 PAZ014>016-021-022-030-071800- ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-JEFFERSON PA-WESTMORELAND PA- 119 PM EDT TUE AUG 7 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH ARMSTRONG...ALLEGHENY...WESTMORELAND ...BUTLER...JEFFERSON AND CLARION COUNTIES... AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED NUMEROUS STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF BRADYS BEND TO 5 MILES NORTHWEST OF FRANKLIN PARK...OR ALONG A LINE EXTENDING FROM EAU CLAIRE TO 5 MILES NORTHWEST OF FRANKLIN PARK...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRADYS BEND...CLARION...CROOKED CREEK LAKE PARK...EAST BRADY... ELDERTON...FORD CITY...FRANKLIN PARK...FREEPORT...GIBSONIA... KITTANNING...KNOX...LIMESTONE...MUFF...NATRONA HEIGHTS...NEW BETHLEHEM...RIMERSBURG...RUSSELLTON...VANDERGRIFT...WEXFORD...COOK TOMB AND HOMINY RIDGE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. TORRENTIAL DOWNPOURS...FREQUENT...INTENSE LIGHTNING AND STRONG GUSTY WINDS CAN BE EXPECTED WITH THESE STORMS. DRIVERS CAN EXPECT PONDING OF WATER AND STORM DRAINS OVERFLOWING...SO DRIVE WITH CAUTION. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
Local storm report, Aug 7, 3:19 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
319 PM EDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 4 SSE FRANKLIN 41.34N 79.81W
08/07/2007 VENANGO PA EMERGENCY MNGR
ONE TREE DOWN IN THE SANDY CREEK TOWNSHIP AREA AT AJAX
AND PIONEER ROAD.
1230 PM TSTM WND DMG 1 E FRANKLIN 41.39N 79.82W
08/07/2007 VENANGO PA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THAT THERE WAS ONE TREE DOWN
IN CRANBERRY TOWNSHIP IN VENANGO COUNTY.
&&
LOWRIESpecial weather statement, Aug 7, 3:33 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 333 PM EDT TUE AUG 7 2007 PAZ032-072030- FAYETTE PA- 333 PM EDT TUE AUG 7 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... FAYETTE... AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF HOPWOOD...MOVING EAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING A PERIOD OF HEAVY RAINFALL...WIND GUSTS TO 35 MPH AND SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHALKHILL...CONNELLSVILLE...DUNBAR...ELLIOTTSVILLE...FARMINGTON... HOPWOOD...OHIOPYLE AND WALTERSBURG KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Aug 7, 3:53 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 353 PM EDT TUE AUG 7 2007 PAZ030-072100- WESTMORELAND PA- 353 PM EDT TUE AUG 7 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... WESTMORELAND... AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 15 MILES SOUTHWEST OF DONEGAL...OR ABOUT OVER DUNBAR...MOVING EAST AT 30 MPH. THESE STORMS WILL CAPABLE OF PRODUCING A PERIOD OF HEAVY RAINFALL...WIND GUSTS TO 40 MPH AND SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DONEGAL...LAUREL MOUNTAIN STATE PARK...LIGONIER...LAUGHLINTOWN AND STAHLSTOWN KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Aug 7, 4:53 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 PM EDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM DOWNBURST PERRYOPOLIS 40.09N 79.75W
08/07/2007 FAYETTE PA EMERGENCY MNGR
SEVERAL TREES DOWN.
0400 PM DOWNBURST 10 W CONNELLSVILLE 40.02N 79.78W
08/07/2007 FAYETTE PA EMERGENCY MNGR
SEVERAL TREES DOWN FRANKLIN TWP.
&&Local storm report, Aug 7, 5:55 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
555 PM EDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM DOWNBURST 8 SW LATROBE 40.23N 79.49W
08/07/2007 WESTMORELAND PA EMERGENCY MNGR
TREE DOWN PLEASANT UNITY.
0430 PM DOWNBURST LIGONIER 40.24N 79.24W
08/07/2007 WESTMORELAND PA EMERGENCY MNGR
TREE DOWN.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:51 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 54 min |
| Aug 7, 12:35 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 40 min |
| Aug 7, 4:03 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 57 min |
| Aug 7, 6:37 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 53 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.